RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb., 1993, Volume 184, Number 3, Pages 137–160 (Mi msb975)  

Local nilpotency in varieties of groups with operators

E. I. Khukhro

Sobolev Institute of Mathematics, Siberian Branch of the Russian Academy of Sciences

Abstract: A theorem of a rather general nature is proved, which gives a positive solution to the restricted Burnside problem for a variety of groups with operators whose identities are obtained by 'operator diluting' (in some precise sense) ordinary identities defining a variety of groups for which this problem has a positive solution. Namely, let $\Omega$ be a finite group, $V$ a family of $\Omega$-operator identities, and $\overline{V}$ a family of (ordinary) group identities obtained from $V$ by replacing all operators by 1. Suppose that the associated Lie ring of a free group in the variety $\overline{\mathfrak{M}}$ defined by $\overline{V}$ satisfies a system of multilinear identities that defines a locally nilpotent variety of Lie rings with a function $f(d)$ bounding the nilpotency class of a $d$-generator Lie ring in this variety. It is proved that if, for a $d$-generator $\Omega$-group $G$, the semidirect product $G\leftthreetimes\Omega$ is nilpotent, then the nilpotency class of $G$ is at most $f(d\cdot(|\Omega|^{|\Omega|}-1)/(|\Omega|-1))$.
A strong condition that $G\leftthreetimes\Omega$ be nilpotent is automatically satisfied if both $G$ and $\Omega$ are finite $p$-groups. Instead of the condition on the identities of the associated Lie ring, an analogous condition on the identities $\overline{V}$ could be required, but such a condition would be stronger. An example at the end of the paper shows that the word multilinear in this condition is essential. It is not yet clear whether the condition that $\Omega$ be finite is essential, and whether one can choose a function from the conclusion to be independent of $|\Omega|$. Earlier, in [1], a similar theorem on nilpotency in varieties of groups with operators was proved by the author. The author's results on groups with splitting automorphisms of prime order $p$ (see [2], [3]) are prototypes for both papers on operator groups.

Full text: PDF file (2302 kB)
References: PDF file   HTML file

English version:
Russian Academy of Sciences. Sbornik. Mathematics, 1994, 78:2, 379–396

Bibliographic databases:

UDC: 517.518.13/14
MSC: Primary 20E25, 20F19; Secondary 17B60, 20E05, 20E10
Received: 09.04.1992

Citation: E. I. Khukhro, “Local nilpotency in varieties of groups with operators”, Mat. Sb., 184:3 (1993), 137–160; Russian Acad. Sci. Sb. Math., 78:2 (1994), 379–396

Citation in format AMSBIB
\Bibitem{Khu93}
\by E.~I.~Khukhro
\paper Local nilpotency in varieties of groups with operators
\jour Mat. Sb.
\yr 1993
\vol 184
\issue 3
\pages 137--160
\mathnet{http://mi.mathnet.ru/msb975}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1220622}
\zmath{https://zbmath.org/?q=an:0820.20033}
\transl
\jour Russian Acad. Sci. Sb. Math.
\yr 1994
\vol 78
\issue 2
\pages 379--396
\crossref{https://doi.org/10.1070/SM1994v078n02ABEH003475}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=A1994PD76700007}


Linking options:
  • http://mi.mathnet.ru/eng/msb975
  • http://mi.mathnet.ru/eng/msb/v184/i3/p137

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математический сборник - 1992–2005 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:163
    Full text:63
    References:20
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020